Discussions By Condition: Gastrointestinal conditions

digestive problems after antibiotic use

Posted In: Gastrointestinal conditions 2 Replies
  • Posted By: fisherd2008
  • October 26, 2009
  • 05:12 PM

Has anybody every had severe digestive problems develop after taking antibiotics for a bacteria infection? I took two rounds of antibiotics for hot tub rash back in April 2008 and have had rectal bleeding, weight loss, and stomach rumbling every since. One of the antibiotics, Avelox, lead to a bacteria infection known as C-Difficile. I carried this with me until a Doc. discovered it and treated it in April 2009. Could symptoms be from Post Infection IBS? Life has become down right miserable this past year. Any advice would be greatly appreciated.

Reply Flag this Discussion

2 Replies:

  • Has anybody every had severe digestive problems develop after taking antibiotics for a bacteria infection? I took two rounds of antibiotics for hot tub rash back in April 2008 and have had rectal bleeding, weight loss, and stomach rumbling every since. One of the antibiotics, Avelox, lead to a bacteria infection known as C-Difficile. I carried this with me until a Doc. discovered it and treated it in April 2009. Could symptoms be from Post Infection IBS? Life has become down right miserable this past year. Any advice would be greatly appreciated.Hi,I believe antibiotics can cause these problems if taken for any length of time. First they destroy not only the bad bacteria in our gut but the good making the stomach lining vulnerable. Also antibiotics make the blood slower to clot and if you have a weak stomach or an ulcer then yes this could be the cause,good luck,Ian
    Anonymous 42,789 Replies
    • October 27, 2009
    • 11:59 AM
    • 0
    Flag this Response
  • Has anybody every had severe digestive problems develop after taking antibiotics for a bacteria infection? I took two rounds of antibiotics for hot tub rash back in April 2008 and have had rectal bleeding, weight loss, and stomach rumbling every since. One of the antibiotics, Avelox, lead to a bacteria infection known as C-Difficile. I carried this with me until a Doc. discovered it and treated it in April 2009. Could symptoms be from Post Infection IBS? Life has become down right miserable this past year. Any advice would be greatly appreciated.Hello,I was relieved to see this topic because in Nov of '09 I had an infection and after 3 doctors and 4 rounds of different antibiotics got to the problem but that is another story.The reason I'm replying to this is within the last 2 weeks I have been battling rectal pain(no blood) and the feeling of having to go quite often.After a bm and or passing gas I feel better(less pain to sometimes no pain) and then eventually the build-up starts over.I also have the feeling of nausea from time to time.I'm going to see my pharmacist today because as I recall one of the antibiotics had a warning with it having to do with digestive problems and to be honest your post helped me recall that so thank you as I'm hoping I'm not dealing with anything more serious here.
    Anonymous 42,789 Replies
    • January 26, 2010
    • 01:14 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement